MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F
Model Number 5833350
Medical Device Problem Codes Fracture (1260); Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation, however video was provided for review.The investigation of the reported event is currently underway.Expiry date (03/2021).
 
Event or Problem Description
It was reported that during a catheter placement, the plastic connector of introducer needle was broken.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: the sample was not returned for evaluation; however, one video was provided for review.The video shows one introducer needle connected to a syringe.The clinician trying to aspirate liquid from the container through the introducer needle but was unsuccessful.Based on the video review, the investigation is confirmed for the identified suction problem and inconclusive for the reported fracture issue.A definitive root cause could not be determined based upon available information.Labeling review:a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5,d4(expiry date: 03/2021),g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a catheter placement, the plastic connector of introducer needle was broken.It was further reported that, another device was used to complete the procedure.There was no reported patient injury.

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10500622
Report Number3006260740-2020-03186
Device Sequence Number3155387
Product Code MSD
UDI-Device Identifier00801741013362
UDI-Public(01)00801741013362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833350
Device Catalogue Number5833350
Device Lot NumberREDS4823
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight69